Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

July 19, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 19, 2021, 3:22 PM CDT for Harrison County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 3:22 PM CDT (20:22 UTC)
Expired
Jul 19, 2021, 4:00 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA

County Harrison County, MS

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1729 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS84 KLIX 192022
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
322 PM CDT Mon Jul 19 2021

MSZ081-192100-
Harrison-
322 PM CDT Mon Jul 19 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON COUNTY...

At 322 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Lyman to near Long
Beach. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Saucier,
Lyman, Latimer and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 24 and 47.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3038 8907 3036 8909 3030 8928 3043 8925
      3051 8926 3062 8932 3068 8915 3067 8889
      3043 8888 3043 8899 3042 8901 3042 8891
      3041 8887 3039 8887
TIME...MOT...LOC 2022Z 251DEG 16KT 3054 8923 3040 8922 

$$

KLG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:52 AM CDT, 11 hours 30 minutes earlier.

Area forecast discussion, Jul 19, 3:52 AM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
352 AM CDT Mon Jul 19 2021

.SHORT TERM (Today through Wednesday)...
The seemingly never-ending wet period continues. The upper level
pattern isn't particularly normal for the middle of the summer. A
deep, slow moving trough extends from Vermont down to almost
Louisiana. A frontal boundary associated with the trough may make it
to I-20, but thats about it. Regardless, this trough over the
general region means absolutely no inhibition to stop numerous
showers and thunderstorms from developing. Looking at model PW's,
they look to jump up from 2" yesterday to 2.3-2.4" today. That'll
give those numerous storms today the potential to produce very heavy
rainfall rates. With a similar environment last week, we saw hourly
rainfall rates of 2-4" in an hour and isolated areas of 6+ inches.
Expect that today. Where it falls will determine if flash flooding
occurs. What makes this environment different from say this past
weekend, is its not diurnally driven. Even though the sun sets,
we'll probably still have waves of convection passing across the CWA
tonight. It'll roll into Tuesday with a yet another day of near 100%
coverage like today.

The trough will finally start to slowly shift east on Wednesday.
While appreciable changes locally will be hard to see, will probably
start to see small drop in coverage and lower high-end rainfall
totals for the day.

MEFFER
&&

.LONG TERM (Thursday through next Weekend)...
Thursday and Friday still looks to be wet as PWs still hitting
around to 2 inch mark, but the upper level trough that has been
parked over the eastern part of the US should finally move as the
ridge to our west in the central CONUS begins to build in.
Saturday and Sunday we will have weak high pressure build in along
with a little less moisture which should help cut down on the PoPs a
bit. Unfortunately, the slightly drier pattern would mean our
temperatures will likely get into the 90s with dew points around the
70s, which will bring heat indices into the 100s easily. The ridging
over the central CONUS continues to amplify but still expecting
diurnally driven thunderstorms through the whole period, just not to
the extent that we have been stuck in for the past couple of weeks.

BL
&&

.AVIATION...
VFR to MVFR conditions are expected the rest of this early morning
with ceilings bouncing from clear to 2kft decks. Isolated showers
with substantially increase in coverage  Temporary drops into
MVFR/IFR are possible for any terminal impacted by any showers and
thunderstorms throughout the day.

&&

.MARINE...
High pressure is currently building in across the Gulf of Mexico
from the east. That ridge is centered in the western Atlantic. It's
far enough away that the local pressure gradient is fairly weak but
strong enough to keep flow consistent. Expect mostly 5 to 10 knot
winds with seas 2 feet or less. A boundary will approach from the
north early this week but not make it to the coastal waters. As it
dissipates, a new surface ridge will develop in the eastern Gulf and
slowly track across the coastal waters. That will break down the
local wind field and bring seas to not more than a light chop at
best.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  71  84  71 / 100  90  90  40
BTR  89  73  86  73 / 100  90 100  50
ASD  89  74  86  74 /  90  90 100  60
MSY  90  78  87  77 /  90  90  90  70
GPT  88  74  86  75 /  80  90  90  70
PQL  88  74  86  75 /  80  80  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jul 19, 1:49 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
149 PM CDT Mon Jul 19 2021

MSZ069-070-191930-
Pike-Amite-
149 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PIKE AND
SOUTHEASTERN AMITE COUNTIES...

At 149 PM CDT, a strong thunderstorm was located near Gillsberg, or 9
miles southeast of Liberty, moving east at 20 mph.

Winds in excess of 40 mph and dangerous lightning will be possible
with this storm.

Locations impacted include...
Mccomb, Liberty, Magnolia, Gillsberg and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 4 and
17.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3131 9056 3123 9046 3109 9047 3100 9052
      3100 9079 3114 9083 3120 9089
TIME...MOT...LOC 1849Z 268DEG 18KT 3106 9070

KLG
Special weather statement, Jul 19, 2:11 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 PM CDT Mon Jul 19 2021

LAZ039-071-072-075-191945-
Washington-Northern Tangipahoa-Northwest St. Tammany-Southern
Tangipahoa-
211 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY...
CENTRAL TANGIPAHOA AND WESTERN WASHINGTON PARISHES...

At 211 PM CDT, a strong thunderstorm was located near Wilmer, or 7
miles east of Amite, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Franklinton, Amite, Amite City, Independence, Roseland, Folsom and
Wilmer.

This includes Interstate 55 in Louisiana between mile markers 46 and
50.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3061 9049 3074 9055 3084 9051 3098 9019
      3063 9005 3059 9035
TIME...MOT...LOC 1911Z 257DEG 24KT 3074 9038

KLG
Special weather statement, Jul 19, 3:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT Mon Jul 19 2021

MSZ068-192045-
Wilkinson-
307 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...

At 306 PM CDT, a strong thunderstorm was located over Fort Adams, or
16 miles northeast of Simmesport, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Woodville and Fort Adams.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3125 9120 3100 9120 3100 9162 3104 9156
      3107 9157 3113 9163 3117 9159 3122 9158
      3124 9154 3122 9153 3122 9151 3125 9147
      3130 9126
TIME...MOT...LOC 2006Z 271DEG 15KT 3110 9158

KLG
Special weather statement, Jul 19, 3:09 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CDT Mon Jul 19 2021

LAZ039-MSZ071-077-192045-
Washington-Walthall-Pearl River-
309 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
PARISH...SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER
COUNTIES...

At 308 PM CDT, a strong thunderstorm was located near Varnado, or 7
miles southwest of Sandy Hook, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Poplarville, Varnado and Angie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3107 8984 3101 8984 3100 8983 3100 8954
      3083 8955 3080 8984 3089 8993 3101 8997
      3108 8988
TIME...MOT...LOC 2008Z 250DEG 15KT 3093 8985

KLG
Special weather statement, Jul 19, 3:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
322 PM CDT Mon Jul 19 2021

MSZ081-192100-
Harrison-
322 PM CDT Mon Jul 19 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON COUNTY...

At 322 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Lyman to near Long
Beach. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Saucier,
Lyman, Latimer and Gulfport Airport.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 24 and 47.
 Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3038 8907 3036 8909 3030 8928 3043 8925
      3051 8926 3062 8932 3068 8915 3067 8889
      3043 8888 3043 8899 3042 8901 3042 8891
      3041 8887 3039 8887
TIME...MOT...LOC 2022Z 251DEG 16KT 3054 8923 3040 8922

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:16 AM CDTRiver Flood WarningLIXTangipahoa4 days
Jul 19, 9:48 AM CDTRiver Flood WarningLIXSaint Tammany13 days
Jul 19, 12:39 PM CDTSpecial Marine WarningLIX40 min
Jul 19, 2:11 PM CDTSpecial Weather StatementLIXTangipahoa34 min
Jul 19, 2:46 PM CDTSevere Thunderstorm WarningLIXWashington24 min
Jul 19, 3:38 PM CDTSpecial Weather StatementLIXPointe Coupee52 min
Jul 19, 1:49 PM CDTSpecial Weather StatementLIXAmite41 min
Jul 19, 3:07 PM CDTSpecial Weather StatementLIXWilkinson38 min
Jul 19, 3:09 PM CDTSpecial Weather StatementLIXPearl River36 min
Jul 19, 3:51 PM CDTSpecial Weather StatementLIXJackson24 min
Jul 19, 4:15 PM CDTSpecial Weather StatementLIXJackson45 min
Jul 19, 4:30 PM CDTAreal Flood AdvisoryLIXJackson2 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.